Q: I am about 3 months post-op after my hair restoration procedure. I have noticed some hair shedding in the frontal part of my scalp. I have continued both Propecia and Minoxidil. Is there anything I can do and should I be concerned? — M.B., Chicago, IL
A: Shedding of some of the patient’s existing hair in, and around, the area of a hair transplant is a relatively common occurrence after a hair transplant and should not be a cause of concern. The mechanism appears to be a normal response of the body to the stress of the hair restoration surgery -– i.e., site creation, adrenaline in the anesthetic etc. Some doctors claim that their hair transplant techniques are so “impeccable” that their patients do not experience shedding. This is a false claim. Although using very small recipient sites and limiting the use of epinephrine may mitigate shedding somewhat, shedding is a normal part of the hair transplant process and the risk is unavoidable.
Copy and paste this URL into your WordPress site to embed
Copy and paste this code into your site to embed